Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   General Health/Medical Issues (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/)
-   -   Cymbalta: do not abruptly quit taking it... (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/800000-cymbalta-do-not-abruptly-quit-taking.html)

Yellobrix 03-21-2013 05:45 AM

Cymbalta: do not abruptly quit taking it...
 
This is a PSA of sorts - not "medical advice" but instead advice to talk with your doctor and work very closely if you think you'd like to stop taking Cymbalta.

I just witnessed someone going through a very painful withdrawal - the kind that you'd think someone coming off heroin or meth might experience.

Apparently, with Cymbalta, this is not uncommon.

Symptoms include sweating, nausea and vomiting, uncontrolled crying and laughter, physical pain, irrational thoughts, and many, many more.

I was shocked - and a simple online search will reveal that many people are experiencing extreme reactions if they quit taking Cymbalta cold turkey.

So again - this is NOT medical advice - but instead a warning that if you're taking Cymbalta, you should not make any adjustment to your use without seeking professional medical advice: talk to your doctor. Switching to a different SSRI, an extended weaning schedule, and certain dietary supplements are some of the methods employed to eventually get off of Cymbalta.

I have never in my life seen anything like what my friend experienced. :(

janetsbreeze 03-21-2013 06:12 AM

I think this applies to all anti-depressants, mood stabalizers, and anti-psychotics.

I've taken so many neds over the years and the weaning off process is horrific. I feel for your friend. :(

Yellobrix 03-21-2013 01:06 PM

Yes, it can be true for any number of SSRI medications - but this is a different beast entirely. Really - when I say like coming off of heroin, I'm quite serious. When someone is sobbing, while laughing hysterically, while slung over the toilet vomiting and screaming they want a baby RIGHT NOW, well, that's beyond the pale...

People are reporting up to six months of gradually reducing dosages, starting a different SSRI, and adding a huge assortment of other support before being able to quit completely.

abitobeef 03-21-2013 01:54 PM

I was on it for a while and didn't like myself. I was just too bland. I quit cold turkey and it was pretty bad but i got over it.


All times are GMT -7. The time now is 01:55 AM.